Necrotizing pancreatitis after transcatheter arterial chemoembolization for hepatocellular carcinoma


Ozcinar B., Guven K. , Poyanli A., Ozden I.

DIAGNOSTIC AND INTERVENTIONAL RADIOLOGY, cilt.15, ss.36-38, 2009 (SCI İndekslerine Giren Dergi)

  • Cilt numarası: 15 Konu: 1
  • Basım Tarihi: 2009
  • Dergi Adı: DIAGNOSTIC AND INTERVENTIONAL RADIOLOGY
  • Sayfa Sayısı: ss.36-38

Özet

A patient who developed necrotizing pancreatitis after transcatheter arterial chemoembolization (TACE) for hepatocellular carcinoma (HCC) is presented. A 55-year-old man had been followed for chronic hepatitis B infection for 10 years at another institution. He presented with multiple masses in the right lobe of the liver and a metastasis in the left adrenal gland. He was referred after a percutaneous liver biopsy which revealed a moderately differentiated HCC. He was,treated by TACE. At the third session of TACE, the right hepatic artery was found to be thrombosed; however, angiography also demonstrated collateral feeder vessels (arising from the pancreaticoduodenal artery) which were used for treatment. He developed necrotizing pancreatitis, possibly due to regurgitation of the chemotherapeutic agents to the pancreas. He recovered without complications with imipenem-cilastatin prophylaxis. Acute pancreatitis is a rare but severe complication of TACE. Selective catheterization of the tumor vessels is the established standard in TACE. A careful risk-benefit analysis is mandatory in patients with abnormal collateral vessels. Treatment of acute necrotizing pancreatitis (ANP) after TACE is the same as the accepted approach to ANP due to other causes.